MAUDE Adverse Event Report: MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,

MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Model Number NCEUP4020X
Medical Device Problem Codes Burst Container or Vessel (1074); Entrapment of Device (1212); Difficult to Remove (1528); Deformation Due to Compressive Stress (2889); Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 06/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient was undergoing cardiac catheterization for possible concerns of unstable angina.An attempt was made to use one nc euphora coronary balloon to treat a lesion with significant disease in the left anterior descending (lad) artery.The device was inspected with no issues.Negative prep was performed with no issues.The lesion was pre-dilated.The device did pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used.The device was not kinked and re-straightened during use.It was reported that a balloon burst occurred during balloon inflation to 14 atm on the first inflation.The balloon became entrapped within the vessel, and it was noted on fluoroscopy that there was some balloon deformation.It was also reported that the catheter broke during removal of the device.Multiple attempts were made to retrieve the balloon remnant with a non-medtronic guide extension catheter (gec) and other types of balloons, but this did not work.It was eventually possible to get a snare around the broken part of the catheter and balloon left inside the deployed stent.However, it could not be removed without resistance and risk of vessel damage.There was resistance even with gec and non-medtronic guide catheter support.The detached portion was left inside the stent and another stent was deployed to sandwich the detached portion between the two stents.The stents were post-dilated and there was good stent apposition, which was confirmed with multiple runs of intravascular ultrasound (ivus).The patient is alive with no further injury.
 
Additional Manufacturer Narrative
Additional information: an attempt was made to use one nc euphora coronary balloon to treat a lesion with minimal lesion calcification and degree of vessel tortuosity.The balloon was being used to post dilate the stent.The device was not moved or repositioned while inflated.The balloon deformation occurred before the balloon burst.Resistance was noted during the withdrawal of the device.Excessive force was not used.The detached portion was left inside the stent and another non-medtronic stent was deployed to sandwich the detached portion between the two stents.There was no damage to the originally implanted non-medtronic stent as a result of the event.Product analysis summary: the device returned with a non-medtronic inflation device which was disconnected with no issues noted.Kinks were evident on the hypotube.The device returned with a complete radial detachment of the balloon at the proximal balloon bond, exposing the inner member.The detached balloon material did not return for analysis.Dried blood was visible in the inflation lumen.Leak/burst testing could not be performed due to the condition of the returned device.A complete radial burst occurred on the proximal end of the balloon.It appeared that the balloon bond expanded leading to the burst.The balloon material was jagged and uneven at the burst site.The distal marker band was not positioned on the inner member and did not return for analysis.Part of the distal tip was detached and did not return for analysis.No other damage evident to the remainder of the device.Procedural images were also provided for analysis.The procedural images provided from the account confirmed the presence of a mid-lad lesion.The lesion was pre-dilated followed by a stent delivery and deployment.The stent was post dilated.There appears to be a deformation to the distal inflation lumen of the nc euphora balloon when inflated.The balloon and a portion of the distal inflation lumen outer shaft appeared to have expanded with contrast solution present in the balloon and deformed shaft.No images were provided showing the reported balloon burst or the withdrawal of the delivery catheter, however, the next images clearly show detached material from the catheter remaining in the vessel at the proximal end of the stent.There is no evidence of the presence of a marker band in the vessel.Further multiple post dilation activities were completed and attempts to retrieve the detached material were completed, without success.A stent was delivered and deployed overlapping with the previously deployed stet on the proximal end of the stent.The detached catheter materials were crushed between two stents in the vessel.The stent was further post dilated and final contrast injection into the vessel confirmed good flow.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: annex d code added.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NC EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19535752
Report Number9612164-2024-02822
Device Sequence Number6425289
Product Code LOX
UDI-Device Identifier00643169396203
UDI-Public00643169396203
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141090
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2025
Device Model NumberNCEUP4020X
Device Catalogue NumberNCEUP4020X
Device Lot Number227484711
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer07/02/2024
08/08/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date07/29/2024
08/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale
Patient Weight97 KG